Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help! Hair suddenly damaged and falling out.
Aug 31, 2011

I'm 50 and vain, I'll admit, and have always had thick, healthy hair. Until about two months ago, when hair began falling out and now, my thinner hair is brittle and damaged looking.

I had been on higher doses of injectable testosterone (200mg/week) and had just switched meds to Isentress, Norvir, Prezista and Intelence. I'm also on Avodart and Doxazosin for my prostate. Other than some supplements (fish oil, Vitamin D, etc), thats it.

I've since stopped the testosterone but can't find any side effects listed for my meds that includes hair loss or damage. Is this just the combined effect of so any meds...?

Response from Dr. Henry

The risk for hair loss from your HIV regimen has not been well studied nor described (not many studies have included data from patients taking your particular regimen). Our clinic has had a modest number of patients on the regimen (often with other meds such as Truvada) without noticeably increased hair loss (would estimate risk is < 5%). Hair loss can be frustrating to sort out in the setting of taking multiple medications. Genetics, hormone levels, and stress as well as some scalp conditions are other factors that can influence hair loss as people age. Doxazosin has also been linked to a low risk of hair loss. KH



Previous
Positive for Tuberculosis
Next
mother to child transmission

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement